Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 17, 2017, 2:39 PM EDT for Gilmer County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2017, 2:39 PM EDT (18:39 UTC)
- Expired
- Jul 17, 2017, 3:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
County Gilmer County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
781
WWUS82 KFFC 171839
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
239 PM EDT MON JUL 17 2017
GAZ007-171915-
Gilmer GA-
239 PM EDT MON JUL 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR GILMER COUNTY UNTIL 315 PM EDT...
At 239 PM EDT...a strong thunderstorm was centered 3 miles north of
Ellijay...moving south at 10 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Ellijay and East Ellijay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3477 8453 3479 8444 3469 8438 3466 8456
TIME...MOT...LOC 1839Z 345DEG 7KT 3474 8449
HAIL...0.25IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 17, 1:45 PM EDT, 54 minutes earlier.
Area forecast discussion, Jul 17, 1:45 PM EDT, 54 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 145 PM EDT Mon Jul 17 2017 PREV DISCUSSION... /Issued 433 AM EDT Mon Jul 17 2017/ SHORT TERM /Today through Tuesday/... Convection is diminishing across north Georgia, however this area has generated a MCV that is moving south. This will likely keep isolated to scattered showers/tstorms going through the morning hours. Another shortwave moving southward out of the Ohio and mid Mississippi Valleys will move into the southeast this afternoon generating another round of showers and thunderstorms. This will also diminish with yet another short wave moving across the CWA Tuesday afternoon. Models have picked up on both these short waves. Will therefore go with high chance pops both Monday and Tuesday afternoon. Can't rule out an isolated severe storm but think the main hazard will be heavy rain that could produce isolated flooding. 17 LONG TERM /Tuesday Night through Sunday/... Main frontal system from the short term will have weakened and moved into south GA/N FL by Tuesday night/Wednesday morning. There will still be some mid to lower level moisture across the region even with drier air filtering into the state through the end of the week. Will keep in low chance pops of convection through day 7. With the drier air pushing into the region through the end of the weak...temps will increase into the mid to upper 90s especially across central GA. will have to keep a close eye on heat index values as the weak continues. && .AVIATION... 18Z Update... patchy areas of MVFR cigs...mainly near MCN will become VFR shortly. Convection has developed across central GA and will expand in coverage through the afternoon. Scattered coverage is expected but confidence is limited that any TAF site - other than CSG/MCN - will see TSRA. Winds will continue to be light and variable under high pressure, ATL area TAFs will be mainly NW, with winds shifting NE, SE and SW thru 03Z with speeds of 4kts or less. //ATL Confidence...12Z Update... Medium on winds through the period. High on remaining elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 88 70 91 71 / 50 30 50 20 Atlanta 88 72 88 73 / 40 30 50 20 Blairsville 87 66 86 65 / 40 30 30 20 Cartersville 89 69 90 70 / 40 20 30 10 Columbus 88 72 91 74 / 60 30 50 20 Gainesville 86 70 89 71 / 40 30 50 20 Macon 88 70 91 72 / 60 30 50 20 Rome 91 70 92 70 / 40 30 30 10 Peachtree City 87 70 90 70 / 40 30 50 20 Vidalia 87 72 91 73 / 60 50 50 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM... AVIATION...
Hazardous weather outlook, Jul 17, 4:45 AM EDT, 9 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 445 AM EDT Mon Jul 17 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-180845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 445 AM EDT Mon Jul 17 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated to scattered showers and thunderstorms expected across north and central Georgia today and tonight. An isolated severe storm or two can be expected as well. The main frontal boundary will slowly move into central and south GA through Tuesday and continue to bring increased moisture and instability to the area. The main hazards with any storms that develop will be strong gusty winds, heavy rainfall, frequent lightning, and small hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Isolated to scattered thunderstorms are possible each afternoon and evening through Sunday. Heat Index values will approach 105 degrees over portions of central Georgia, generally Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Jul 17, 9:44 AM EDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
944 AM EDT MON JUL 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 AM FLASH FLOOD 1 N ARBOR TRACE 34.03N 84.04W
07/17/2017 GWINNETT GA PUBLIC
HORIZON DRIVE WAS REPORTED FLOODED BETWEEN OLD
PEACHTREE ROAD AND LAWRENCEVILLE-SUWANEE ROAD.
&&
EVENT NUMBER FFC1701105
LMERRITTLocal storm report, Jul 17, 10:14 AM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1014 AM EDT MON JUL 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 4 E SPANN 32.67N 82.67W
07/16/2017 JOHNSON GA EMERGENCY MNGR
THE TOP OF A TREE SNAPPED AND FELL INTO THE ROADWAY ON
LIBERTY GROVE CHURCH ROAD NEAR CYPRESS CREEK ROAD.
&&
EVENT NUMBER FFC1701106
LMERRITTSpecial weather statement, Jul 17, 1:21 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
121 PM EDT MON JUL 17 2017
GAZ092-093-104-171745-
Macon GA-Schley GA-Sumter GA-
121 PM EDT MON JUL 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MACON...SOUTHEASTERN
SCHLEY AND NORTHEASTERN SUMTER COUNTIES UNTIL 145 PM EDT...
At 121 PM EDT...a strong thunderstorm was over Andersonville, or 8
miles southwest of Oglethorpe...moving east at 15 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Andersonville, Andersonville National Historic, Clearview, Pennington
and Bumphead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3215 8425 3226 8421 3224 8399 3220 8401
3218 8403 3217 8403 3212 8405
TIME...MOT...LOC 1721Z 282DEG 12KT 3219 8415
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 17, 2:18 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
218 PM EDT MON JUL 17 2017
GAZ110-171845-
Telfair GA-
218 PM EDT MON JUL 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TELFAIR COUNTY UNTIL
245 PM EDT...
At 218 PM EDT...a strong thunderstorm was near Red Bluff, or 11 miles
northeast of Fitzgerald...moving east at 15 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jacksonville and China Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3178 8303 3179 8304 3179 8305 3180 8308
3181 8309 3181 8314 3182 8313 3182 8315
3185 8318 3190 8295 3178 8289 3179 8290
3178 8292 3179 8298 3178 8299
TIME...MOT...LOC 1818Z 257DEG 14KT 3178 8308
WIND...50MPHSpecial weather statement, Jul 17, 2:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
239 PM EDT MON JUL 17 2017
GAZ007-171915-
Gilmer GA-
239 PM EDT MON JUL 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR GILMER COUNTY UNTIL 315 PM EDT...
At 239 PM EDT...a strong thunderstorm was centered 3 miles north of
Ellijay...moving south at 10 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Ellijay and East Ellijay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3477 8453 3479 8444 3469 8438 3466 8456
TIME...MOT...LOC 1839Z 345DEG 7KT 3474 8449
HAIL...0.25IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 10:08 PM EDT | Special Weather Statement | FFC | Banks, Towns, White | 37 min |
| Jul 16, 10:37 PM EDT | Special Weather Statement | FFC | Banks, Towns, White | 38 min |
| Jul 16, 11:13 PM EDT | Special Weather Statement | FFC | Banks, Dawson, Hall, Lumpkin, White | 62 min |
| Jul 17, 3:13 AM EDT | Special Weather Statement | FFC | Whitfield | 47 min |
| Jul 17, 3:16 AM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 29 min |
| Jul 17, 4:02 AM EDT | Flash Flood Warning | FFC | Gwinnett | 6 hr |
| Jul 17, 4:10 AM EDT | River Flood Warning | FFC | Gwinnett | 9 hr |
| Jul 17, 4:32 AM EDT | River Flood Warning | FFC | Gwinnett | 15 hr |
| Jul 17, 12:20 PM EDT | River Flood Warning | FFC | Gwinnett | 9 hr |
| Jul 17, 1:21 PM EDT | Special Weather Statement | FFC | Sumter | 24 min |
| Jul 17, 2:18 PM EDT | Special Weather Statement | FFC | Telfair | 27 min |
| Jul 17, 2:40 PM EDT | Special Weather Statement | FFC | Carroll | 35 min |
| Jul 17, 3:16 PM EDT | Special Weather Statement | FFC | Murray | 29 min |
| Jul 17, 3:17 PM EDT | Special Weather Statement | FFC | Chattooga | 28 min |
| Jul 17, 3:35 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 25 min |
| Jul 17, 3:37 PM EDT | Special Weather Statement | FFC | Heard | 23 min |
| Jul 17, 4:14 PM EDT | Special Weather Statement | FFC | White | 31 min |
| Jul 17, 4:42 PM EDT | Special Weather Statement | FFC | Dawson | 33 min |
| Jul 17, 4:46 PM EDT | Special Weather Statement | FFC | White | 29 min |
| Jul 17, 5:22 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin | 23 min |
| Jul 17, 5:37 PM EDT | Special Weather Statement | FFC | Cherokee | 38 min |
| Jul 17, 5:43 PM EDT | Special Weather Statement | FFC | Union | 32 min |
| Jul 17, 5:45 PM EDT | Special Weather Statement | FFC | Lumpkin | 30 min |
| Jul 17, 5:57 PM EDT | Special Weather Statement | FFC | Hall | 33 min |
| Jul 17, 5:59 PM EDT | Special Weather Statement | FFC | Walker | 31 min |
| Jul 17, 6:01 PM EDT | Special Weather Statement | FFC | Meriwether | 29 min |
| Jul 17, 6:28 PM EDT | Special Weather Statement | FFC | Forsyth | 32 min |
| Jul 17, 6:29 PM EDT | Special Weather Statement | FFC | Cherokee | 31 min |
| Jul 17, 6:46 PM EDT | Special Weather Statement | FFC | Forsyth | 29 min |
| Jul 17, 6:49 PM EDT | Special Weather Statement | FFC | Whitfield | 26 min |
| Jul 17, 7:09 PM EDT | Special Weather Statement | FFC | Gwinnett | 36 min |
| Jul 17, 7:58 PM EDT | Special Weather Statement | FFC | Fulton | 32 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.